# SDR CA020422003

- Difficulty date: March 7, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 15,104 hours
- Engine: Lyc O320D2J
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Bolt
- Part number: S21381
- Condition: Sheared
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE ATTEMPTING TO REMOVE THE LT MLG LEG TO FACILITATE A REPAIR TO AN ADJACENT AREA, IT WAS DETERMINED THAT THE MAIN ATTACH BOLT WAS SOMEHOW SEPARATED AS INSTALLED THROUGH THE INBOARD SUPPORT AND THE GEAR LEG. EVENTUAL REMOVAL OF THE BOLT REVEALED THAT IT HAD BEEN SHEARED AND WAS SOMEWHAT SIEZED BUT ALSO HELD IN PLACE BY THE NATURAL LOAD OF THE GEAR AS INSTALLED IN THE SUPPORTS. THE AIRCRAFT WAS INSPECTED FURTHER AND NO RELATED DAMAGE WAS FOUND. THE BOLT WAS REPLACED AND THE AIRCRAFT WAS RELEASED TO SERVICE. AIRCRAFT TOTAL TIME WAS 15945.7 HOURS WITH NO RECORD FOUND OF PREVIOUS REPLACEMENT.
